patients are affected by idiopathicbronchiolitis obliterans organizing pneumonia
(BOOP). There are several known causes of BOOP, and several systemic disorders
have BOOP as an associated primary pulmonary lesion. Numerous agents including
cytotoxic and noncytotoxic drugs have the potential to cause pulmonary
toxicity. Descriptions of amiodarone-related BOOP continue to be reported
throughout the world. Case Report: We reported a patient with original clinical
presentation who developed recurrent sustained ventricular tachycardia (SVT)
despite the presence of implantable
cardioverter-defibrillator (ICD), hypoxaemia and interstitial
pneumonitis in both lung bases. After percutaneous
transluminal coronary angioplasty, he developed bronchiolitis obliterans
organizing pneumonia (BOOP). Conclusions: To our knowledge, such complications
after percutaneous coronary procedure in patients with amiodarone therapy for
arrhythmia prophylaxis, are not very frequent in literature.
Cite this paper
Bolognesi, M. and Bolognesi, D. (2013) Amiodarone-induced bronchiolitis obliterans organizing pneumonia in patient following percutaneous transluminal coronary angioplasty. Case Reports in Clinical Medicine
, 521-524. doi: 10.4236/crcm.2013.29136
 Epler, G.R., Colby, T.V., McLoud, T.C., Carrington, C.B. and Gaensler, E.A. (1985) Bronchiolitis obliterans organizing pneumonia. The New England Journal of Medicine, 312, 152-158.http://dx.doi.org/10.1056/NEJM198501173120304
 Epler, G.R. (2001) Bronchiolitis obliterans organizing pneumonia. Archives of Internal Medicine, 161, 158-164.http://dx.doi.org/10.1001/archinte.161.2.158
 Cordier, J.F. (1993) Cryptogenic organizing pneumonitis: bronchiolitis obliterans organizing pneumonia. Clinics in Chest Medicine, 14, 677-692.
 Dimopoulou, I., Marathias, K., Daganou, M., et al. (1997) Low-dose amiodarone-related complications after cardiac operations. The Journal of Thoracic and Cardiovascular Surgery, 114, 31-37.http://dx.doi.org/10.1016/S0022-5223(97)70114-4
 Martin, W.J. and Rosenow, E.C. (1988) Amiodarone pulmonary toxicity: Recognition and pathogenesis. Chest, 93, 1067-1075. http://dx.doi.org/10.1378/chest.93.5.1067
 Costabel, U., Guzman, J. and Teschler, H. (1995) Bronchiolitis obliterans with organizing pneumonia: Outcome. Thorax, 50, S59-S64.http://dx.doi.org/10.1136/thx.50.Suppl_1.S59
 Murphy, J.M., Schnyder, P., Verschakelen, J., Leuenberger, P. and Flower, C.D. (1999) Linear opacities on HRCT in bronchiolitis obliterans organizing pneumonia. European Radiology, 9, 1813-1817.http://dx.doi.org/10.1007/s003300050928
 Cooper Jr., J.A. (1997) Drug-induced lung disease. Advanced Internal Medicine, 42, 231-268.
 Nacca, N., Bhamidipati, C.M., Yuhico, L.S., Pinnamaneni, S. and Szombathy, R. (2012) Severe amiodarone induced pulmonarytoxicity. Journal of Thoracic Disease, 4, 667-670.
 Fabiani, I., Tacconi, D., Grotti, S., et al. (2011) Amiodar-one-induced pulmonary toxicity mimicking acute pulmonary edema. Journal of Cardiovascular Medicine, 12, 361-365.http://dx.doi.org/10.2459/JCM.0b013e328334a3f4
 Rossi, S.E., Erasmus, J.J., McAdams, H.P., Sporn, T.A. and Goodman, P.C. (2000) Pulmonary drug toxicity: Radiologic and pathologic manifestations. RadioGraphics, 20, 1245-1259.http://dx.doi.org/10.1148/radiographics.20.5.g00se081245